MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: medical device qa specialist.The actual device was not returned for evaluation.Based on the results of our investigation the root cause of the complaint could not be identified.The actual sample was not returned for evaluation hence we could not provide detailed information of its actual condition.Retention samples were confirmed free from defects that will affect activation of safety sheath and related functional testing such as sheath activation and deactivation were all passed.Also, simulation of manual sheath activation was successfully done wherein no irregularity during activation was encountered that may lead to the complaint.Lot history files were checked, and no nonconformity or irregularity was encountered that may lead to failure in safety sheath activation.We have series of visual in-process inspections to check the molding condition of the components critical to the safety sheath activation of the product.This is routinely checked to assure that no defects will be encountered that will lead to a problem during activation.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Furthermore, proper instruction for the usage including the device activation of the sg2 safety needle and visual confirmation of successful activation is addressed on the firmagon (degarelix for injection) ifu.(b)(4).
 
Event or Problem Description
The user facility reported the customer stated that the safety mechanism on needle was very flexible and dangerous, and after covering the needle after injection, the needle stuck the nurse trying to cover it completely.There was no reported damage to box or product.Needle stick was with the used needle.No additional actions were taken, except basic first aid.There was no impact on the patient.The patient being treated received the dose administered as intended.The needle stick occurred after use on the patient.Additional information was received on 30march2021: the involved part of the device was the safety sheath instead of the protector.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key11654963
Report Number3003902955-2021-00007
Device Sequence Number14337067
Product Code MEG
UDI-Device Identifier34806017507122
UDI-Public34806017507122
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue NumberSG2+2525
Device Lot Number190813B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1